In hospital

Long story but I collapsed in waiting room with mass headache n feeling queasy so didn't get colonoscopy. Was told to stop warfarin Friday and self inject clexane Monday, Tues, Wednesday .start picolax 7 am sachet then 3 pm one only drinking fluids and jelly.I had INR which I found out by my husband was only 1.2 I woke Thursday morning with the head ache. I had taken my meds which included steroids and lots others Wednesday at 5.30 am with slice toast so had gone into my system. I didn't take evening meds as still going to loo and was told not to take morning ones til after colonoscopy and would be returned to warfarin with Clexane til INR was back in my 2.5-3.5 range.UK fortunately after collapse I was very ill and told it was addisonian crisis. After 3 days started to improve and was able to walk to toilet with help. Saturday morning woke with head fluttering, speech problems and jerky walking. These symptoms were all before dIagonised 2 years ago with APS in small brain and being on warfarin improved all problems nearly.I am desperate to get home. Been in here 6 days I have requested to see consultant who I regularly see for my RA,FIBROMYALGIA and APS

22 Replies

  • Really sorry to hear about your problem. Your INR would have only been 1.2 if you stopped your warfarin and bridged onto LMWH, thats the whole point of it. It sounds like the cleaxane dose was not high enough perhaps because obviously you were not anti coagulated enough to have got those symptoms. What has happened is very unusual as many of us have colonoscopies without issues. You have been very unlucky. Have they put you back on warfarin yet along side the heparin?

    Can you call the APS specialist secretary to see if he can come along and see you or at least work with the Dr's looking after you in the Hospital? I know its frustrating but try and relax as getting stressed will only make you feel worse. I hope things get better soon. x

  • This is great advice, which I agree with. Please let us know how you are getting on, it is crucial to have joined up medical thinking between specialists. MaryF

  • Thank you Mary.this is the site I get educated on. I had MRI brain scan on Sunday prior to all this which is ok plus have had CT to rule out the nasties.I also had MRI on right ear as went to ENT last month as have tinnitus but hearing test said I have unusual high frequency drop. So besides all others doctors ENT been 4 days to say have small benign tumour on audio nerve.

    It's been frightening not knowing one doctor from another at booked to see ENT doctor and neurological surgeon .no op needed am told thou

  • My RA consultant who deals with my APS came to see me and said he would transfer me to one of his haematology wards but that's 4 days ago as no beds free. Things have improved a bit but I can't walk down corridor on my own without my right side jerking me.would be on floor if husband wasn't supporting stir crazy been in here.headaches have stopped which is good.

  • sorry to hear that, keep pushing! They need to help you more. MaryF

  • Well I am still in hospital since 4th.on wednesday they were going to discharge me til I protested. I still canot walk without help as jerking.I am havin involuntary movements.I feel fine in myself n my INR has come back into range thou at home I was on 6's and 7' varies what they give 4's,5's,6,so even if it's the same INR ? I protested at saying being discharged and next day after telling consultant to consult with others I finally saw neurologist who I saw last year when I was likethis but all his tests before showed own RA consultant then last year saw old blood tests that previously had told me was ok n said I had APS in brain and since been on warfarin and ok. Then had crisis in hospital after collapse. So now had deep MRI on brain, CT on stomach and chest and different blood test's looking for other auto immune diseases etc which take 2 weeks for results as tested somewhere else in country.It's just mental.I am so complicated

  • I am glad you are not leaving until they sort you out, and not everybody suits Warfarin! MaryF

  • I have been stable on it since last August. Think crisis on me in hospital must have triggered one knows but at least they're doing different tests now

  • Had deep MRI on brain and CT on stomach n chest n more blood tests that sent to another lab in country.My consultant asked if the clonazepam was helping involuntary movements n jerky walking. I said not so he said that he was useless for 18 and getting really fed up

  • Have seen many doctors but consultant dealing with my APS didn't arrive yesterday and one of his colleagues came and assessed me .really felt he was examining me as RA patient although checked reflexes n blowing cheeks etc but I showed him how I can't walk without my right side jerking me left and nearly falling.My husband and sister were with me who said I was wrong to self diagnose assuming it's the warfarin but I was ok when regulated.He will see me tomorrow too.I checked back on my diary and found times when INR had dropped to 1.4 and 1.6

    It has now raised to 2.0 with hospital Tinzaparin injections. I am totally baffled now and fed up of crushing headaches. The clexane I injected at home on those 3 days what should of been the correct dose.I will be booked in again for the colonoscopy but have steroids intravenous and monitored once I get other problem sorted

  • As APsnotFab says it is normal for your Inr to drop mine went to 1.1 the day before surgery, that's the whole point of bridging and clexane doesn't affect your Inr. I was edgy being on clexane as I felt I had a very low dose but it all passed without incident. Are you back on Warfarin now and has your Inr returned to normal?

  • No Its creeping up and is now 2.0 with tinzaparin injection too.Only been given 6 mg and today 5mg warfarin

  • Worst part is it reverted me back to my problems before I was diagnosed with APS...trying to walk. I am over balancing even when stood and I can't walk without my right side jerking across to my left and longer I try to walk up corridor supported by my husband I get worse.I'm in a right state and getting mass headaches all time.that might be stress I am in but my sisters say I've to stop self diagnosing who came yesterday wanted to increase the Pregabalin I take and it's already high dose 450mg day.I just feel none of them get it and don't know why it's effected me like this

  • So sorry to hear things not going well. I know that if my medication changes then so does my INR. I am on prednisolone and need to carry emergency Hydrocortisone for operations, infection and even shock like a death in the family. Ask your Drs to have a multi disciplinary meeting and discuss your needs. As was suggested getting in touch with APS secretary and let consultant know what is happening. It's hard when lots of things go wrong. Do you have a social worker or an advocate to speak up for you on your behalf. Sometimes people don't relise they are entitled to that kind of support. Sending best wishes

  • Aww bless you or support.its just mental in here.RA consultant who deals with my APS came to see me today n is transferring me to one of his wards. Then yet another ENT man came as all un related to this found small benign tumour on audio nerve.I had them most days to test n now say I've to see special doctors for meeting at Sheffield hospital. I am now in Grimsby hospital. Everything extra they finding is stressing me out.

  • It's hard isn't it, I was on 6mg of Warfarin for two days after my op to get my Inr back up, I usually only take 3mg a day. I wasn't great after mine but tbh I think it was the painkillers affecting me as I'm still struggling with Nausea, dizzyness and concentration and I've changed painkillers 3 times and reacted badly to them all, currently on Morphine and can barely stay awake, permanent headache, vertigo, feeling sick etc. So it could also be the side effects of the drugs.

  • Good info..consultant now transferring me to another ward.

  • Hope you start to improve x

  • These diseases are debilitating. I haven't actually had the op thou as I collapsed in waiting room.

    Wishing you speedy recovery too

  • He has been to see me and transferring to his wards.while here got MRI result on ear with tinnitus n high frequency drop. Benign tumour on audio nerve.Been overwhelmed most days with ENT men doing loads tests.see and have to see main man here n neuro surgeon. I didnt even come in for that.He returned today n said I will also see team in Sheffield hospital soon.No wonder I'm getting headaches every day.must be stress.

    Also my INR was 1.2 Tues after coming off warfarin the Friday then had only had one clexane on Monday. Had 2nd one after test so my INR must have dropped before

  • Hi Fra,

    Hope you are better today! I am not sure that your APS-Specialist understands that when we have this illness with very thick blood, we need anticoagulation. That is for us the most important thing.

    Does your Specialist work together with the other Doctors and inform them (Neurologists do not know what APS is about) about having your blood properly thinned all the time. Could your husband talk to them and explain?

    Best wishes from Kerstin

  • I have been on warfarin since last August Kirsten .I think all this jerky walking n balance issues returned after interruption of the warfarin and INR dropping too low.I had to stop for couple days then be bridged with Clexane injections. Had bowel prep to drink and ready for colonoscopy but I collapsed on waiting room.terrific pain in head n dizzy sick n in shock

You may also like...